MAUDE Adverse Event Report: COOK ENDOSCOPY ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG, BIOPSY NEEDLE KIT

COOK ENDOSCOPY ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG, BIOPSY NEEDLE KIT
Catalog Number ECHO-3-22
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A visual inspection of the returned device found that the needle had a bend at the distal end when the needle was outside the sheath.The stylet wire or the locking syringe was not returned for evaluation.Two bends were in the sheath near the handle at 2.8 cm from the handle and 12.5 cm from the handle.The user stated that the device was "prior to use", however these bends could have occurred if the device was placed down the scope and the handle was not properly seated on the biopsy channel port.The length of the sheath is 142.5 cm which is within specification (142.7 cm +/- 2 mm).With the needle adjuster set on "8" and the sheath adjuster set on "5", the needle is bent at 146.2 cm from the base of the handle.The bevel of the needle is uniform and intact.A functional test was performed by placing the device down an olympus gf-uc160p endoscope.Once the device was placed down the endoscope, the scope was placed in a curved position to simulate a worst-case scenario.The needle adjuster was on "8" and the handle was manipulated.The needle of the device advanced and retracted as intended.With the needle advanced outside the distal end of the sheath, the bend in the needle was observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.If excessive pressure is applied to the device, bends or kinks can occur.The instructions for use under precautions states: "needle must be retracted into sheath and thumbscrew on safety ring must be locked to hold needle in place prior to introduction, advancement or withdrawal of device.Failure to retract needle may result in damage to endoscope." prior to distribution, all echotip ultra endoscopic ultrasound needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook echotip ultra endoscopic ultrasound needle.When the user opened the packaging, the catheter was noted to be bent.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG, BIOPSY NEEDLE KIT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6760385
Report Number1037905-2017-00515
Device Sequence Number2064796
Product Code FCG
UDI-Device Identifier00827002315211
UDI-Public(01)00827002315211(17)200321(10)W3843033
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K934356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-3-22
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2017
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1